Fictitious play in stochastic games

G.M. Schoenmakers, J. Flesch, F. Thuijsman*

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review


In this paper we examine an extension of the fictitious play process for bimatrix games to stochastic games. We show that the fictitious play process does not necessarily converge, not even in the 2 × 2 × 2 case with a unique equilibrium in stationary strategies. Here 2 × 2 × 2 stands for 2 players, 2 states, 2 actions for each player in each state.
Original languageEnglish
Pages (from-to)315-325
Number of pages11
JournalMathematical Methods of Operations Research
Publication statusPublished - 1 Jan 2007

Cite this